MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1410100-J
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Codes Perforation of Vessels (2135); Thrombosis/Thrombus (4440)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient presented emergently on (b)(6) 2024, with a cold leg and an abdominal aortic aneurysm (aaa).Reportedly, the patient was not taking their blood thinners.The patient was treated for the aaa with the implant of the alto abdominal stent graft system.It was noted that there was significant external iliac stenosis and the physician treated this with the implant of a non-endologix balloon expandable stent and subsequently the artery perforated.This cause the patient to code.An additional ovation ix iliac limb (10x100mm) was implanted.The perforation was covered and blood pressure returned to normal.The physician reported on 26 september 2024, that the graft has thrombosed and the patient is being monitored; however, is expected to expire.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix could not perform an evaluation of the device as the device remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the perforation of the left iliac artery complaint is confirmed.The thrombosis leading to occlusion of the aortic graft complaint is confirmed.This is consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms identified are abnormal blood loss and hemodynamic instability.It was reported that the left iliac artery ruptured when treated with a balloon expandable stent.This led to large volume blood loss and hemorrhagic shock which likely contributed to the hemodynamic instability.Reportedly, the patient had a history of severe peripheral arterial disease which may have contributed to the left iliac artery rupture however, this could not conclusively be determined.It was reported that there was an inability to restart blood thinners postoperatively, likely due to hemorrhage, which may have contributed to the aortic occlusion, but this could not be conclusively determined.The final patient status is reported as transitioned into hospice care, however, is expected to expire.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date ¿ updated h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key20385536
Report Number3008011247-2024-00107
Device Sequence Number8037912
Product Code MIH
UDI-Device Identifier00850007370121
UDI-Public(01)00850007370121(17)261201(10)FS113023-66
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTV-IL1410100-J
Device Lot NumberFS113023-66
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY (LN FS022824-65).; NON-ENDOLOGIX BALLOON EXPANDABLE STENT.; OVATION IX ILIAC LIMB (LN FS080923-63).; OVATION IX ILIAC LIMB (LN FS110223-28).; OVATION PRIME FILL POLYMER (LN FF010424-02).
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexMale